# SDR CA030325007

- Difficulty date: March 12, 2003
- Submitted: April 14, 2003
- Operation: General aviation
- Engine: Cont IO550F
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Worn
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON INSPECTION OF 2 CYLINDERS, 1ST CYLINDER MEASUREMENT OF THE BARREL OF THE CYLINDER VARIES FROM 5.252' AT THE ENTRANCE OF THE CYLINDER AND 5.255' AT THE BOTTOM. MAXIMUM LIMITS ARE 5.256 INCHES.  WE DISCOVERED A 'STEP' (SEE PHOTO) AT THE BOTTOM 0.008 DEEP. THIS 'STEP' WAS FORMED BY WHERE THE RINGS STOPPED THEIR TRAVEL. THE EXHAUST VALVE WAS WORN 0.005 ON THESTEM.2ND CYLINDER - THE CYLINDER BARREL MEASUREMENT VARIED FROM 5.252 TO 5.259. WE SURPASS THE ALLOWABLE LIMITS ESTABLISHED BY THE MANUFACTURER (5.256). THE EXHAUST VALVE WAS WORN 0.007 ON THE STEM A ND IT ALSO HAD A 0.008 'STEP' AT THE BOTTOM OF THE CYLINDER.
